Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO

June 10, 2007Phillips County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2007, 6:09 PM MDT for Phillips County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 6:09 PM MDT (00:09 UTC)
Expired
Jun 10, 2007, 6:26 PM MDT
In force
17 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Phillips County, CO

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
4104 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 110010
SVRBOU
COC095-110100-
/O.NEW.KBOU.SV.W.0065.070611T0009Z-070611T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO

* UNTIL 700 PM MDT

* AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS 
  STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PHILLIPS COUNTY...OR
  ABOUT 13 MILES SOUTHEAST OF HOLYOKE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  WARNED COUNTY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4051 10215 4044 10215 4044 10206 4055 10205

$$


BARJENBRUCH
1 follow-up statement
000 
WWUS55 KBOU 110026
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT SUN JUN 10 2007

COC095-110036-
/O.CAN.KBOU.SV.W.0065.000000T0000Z-070611T0100Z/
PHILLIPS CO-
626 PM MDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 4051 10215 4044 10215 4044 10206 4055 10205

$$
BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SUN JUN 10 2007

.SHORT TERM...SFC TEMPS APPROACHING 90 DEGREES ON THE PLAINS THIS
AFTN WHILE LOW LVL MSTR IS MIXING OUT WITH VRY DRY LOW LVLS.
DEWPOINTS ARE DOWN INTO THE MID 20S OVER THE URBAN CORRIDOR BUT
STILL SOME MID 40S ACROSS FAR ERN CO. THERE IS A SFC BOUNDARY
DRAPPED ACROSS THE EASTERN PLAINS...FROM AROUND LIC AND STRETCHING
NORTHEAST TO JULESBURG AS SOME SHOWERS HAVE DEVELOPED ALONG THIS
BOUNDARY. SFC BASED CAPES AHD OF THE MSTR ARE IN THE 1000-1500J/KG
RANGE BUT WITH WEAK WINDS ALOFT SEVERE STORMS ARE NOT EXPECTED. SO
NO REASON CONVECTION WILL LAST BEYOND EVENING SO WILL END
PRECIP/LOWER CLDS OVERNIGHT BEHIND WEAK WAVE EXITING NERN CO.

FOR MONDAY...INCREASING SERLY LOW LVL FLOW WILL ENABLE DEWPOINTS TO
INCREASE OVER THE NERN PLAINS. MID LVL MSTR WILL ALSO BE ON THE
INCREASE ALSO AS SAT PICS SHOWING A MSTR SWATH INCREASING ACROSS THE
DESERT SOUTHWEST AHD OF WAVE OFF BAJA. DIRECTIONAL AND SPEED SHEAR
WILL INCREASE OVER THE FAR PLAINS...SO THERE MAY BE A FEW SEVERE
STORMS THERE LATER IN THE AFTN AND INTO MON EVENING. FURTHER WEST
OVER THE URBAN CORRIDOR...SHEAR IS WEAKER AND MORE UNIDIRECTIONAL SO
SEVERE THREAT WOULD BE LOWER FURTHER WEST. SFC TEMPS FOR MON AFTN
WILL BE EVEN WARMER STILL WITH READINGS WELL INTO THE LOWER 90S.

.LONG TERM...UPR TROF XPCTD TO TRAVERSE THE MTNS MONDAY NGT WITH SFC
FNT LAGGING A FEW HRS BEHIND.  ONE DISTURBANCE LOOKS TO CLIP THE
NERN CORNER OF THE DISTRICT MONDAY NIGHT.  WK LIFT DEPICTED IN THE
MDLS OVERNIGHT MONDAY INTO TUES WHICH COULD KEEP CONVECTION GOING
PAST MIDNIGHT ON THE PLAINS.  WL ADD SOME SCT POPS TO THE ENTIRE
CWFA MONDAY NIGHT INTO TUES MRNG.  AS SFC SURGE MOVES SWD INTO THE
PLAINS LATER TUES MRNG...COOLER BATCH OF AIR WL BE IN PLACE DURING
THE AFTN.  TEMPS WL BE CONSIDERABLY COOLER AS A RESULT WITH MAX
TEMPS ARND 15 DEGREES LOWER THAN THE PAST COUPLE OF DAYS.  AIRMASS
WL BE QUITE MOIST ALF...BUT NOT OVERLY IMPRESSED WITH AMT OF MSTR
CLOSER TO THE SFC TUES AND WL KEEP SCT POPS IN PLACE FOR TUES AND
TUES NGT.

NAM 12 DEPICTS SOME UPSLOPE TUESDAY NIGHT BEFORE LOW LVL FLOW TURNS
SELY WEDNESDAY.  RETURN FLOW TO THE SOUTHEAST MAY LEAD TO MORE MSTR
RETURNING TO THE LOW LVLS IN A DAY-2 SCENARIO.  NOT TOO INCLINED TO
BITE ON THIS AS THESE SELDOM PAN OUT AS PROGGED.  WL ADD SOME ISOLD
POPS ON THE PLAINS FOR NOW.  TEMPS WL BE COOL ONE MORE DAY WITH MAX
TEMPS IN THE 70S FOR THE MOST PART.

FOR THURS AND BEYOND...STG RDG OF HIGH PRESSURE WL DVLP ACRS THE
WEST SLOPE AND GREAT BASIN.  TEMPS ALF SUPPORT SOME WELL ABV NRML
TEMPS.  MDLS INDG SOME NWLY FLOW AS RDG SITS OFF TO OUR WEST...BUT
GIVEN THIS LONG WAVE PTRN...WL GO SVRL DEGREES ABV GDNC IN UPCOMING
WEATHER FORECAST.  TYPICAL LATE JUNE AFTN/EVENING TSTMS EACH DAY.

&&

.AVIATION...WEAKENING SHOWERS MOVING OFF THE FOOTHILLS MAY ALLOW A
BOUNDARY TO MOVE OVER THE LOCAL AIRPORTS WITH ISOLD WIND GUSTS TO
30KT OR SO THRU 02Z. OTHERWISE VFR CONDITONS WILL PERSIST THRU 18Z
TUE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/046
Hazardous weather outlook, Jun 10, 10:45 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT SUN JUN 10 2007

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1045 AM MDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS
AFTER 2 PM...THEN ACROSS THE NORTHEAST PLAINS OF COLORADO BY LATE
AFTERNOON. DUE TO A LACK OF LOW LEVEL MOISTURE...STORMS WILL BE
HIGH-BASED WITH GUSTY WINDS TO 40 MPH AND LIGHTNING THE MAIN
THREATS. SEVERE STORMS ARE NOT EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PASSING TROUGH WILL BRING COOLER WEATHER ALONG WITH A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY.  THE BEST CHANCE OF
PRECIPITATION WILL LIKELY OCCUR TUESDAY NIGHT AS A WEAK DISTURBANCE
MOVES TO OUR NORTH.  AFTER TUESDAY...A WARMING AND DRYING TREND WILL
COMMENCE.  TEMPERATURES WILL RETURN TO ABOVE NORMAL READINGS BY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SWE/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:22 PM MDTSevere Thunderstorm WarningBOUSedgwick38 min
Jun 11, 4:58 PM MDTSevere Thunderstorm WarningBOUSedgwick47 min
Jun 11, 5:47 PM MDTSevere Thunderstorm WarningBOUSedgwick43 min
Jun 11, 5:58 PM MDTFlash Flood WarningBOUSedgwick3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.